Ask a doctor

Will Latisse Cause Hair Growth if It Gets in the Eyes?

I heard a story that if you got Latisse in your eye or underneath your eyelid, hair would grow on your eye, or under your eyelid. Apparently, it happened to one woman. Is this possible?

Doctor Answers (2)

And hair will not grow on your eyeball no matter what you do but....

+1

Hair can only grow where hair has grown before, and it requires a complex known as the hair follicle. There are no hairs growing on the eye itself, and in fact the same exact medication is used for glaucoma marketed as Lumigan. There are no "hairy eyeballs" in patients who use Lumigan in their eye for glaucoma, and likewise if some accidently got into the eye when treating the eyelases, there would be no hair growth on the eyeball.

Some people have hair in their medial canthus in the area of the caruncle which is the fleshy area in the inner corner of the eye. This tissue having hair elements and some skin elements, might have this hair grow thicker or longer if stimulated although I am not aware that this has been demonstrated with Latisse. Furthermore, if Latisse is applied correctly, it should not ever get into the eye in any case.

Although there is an expression of giving someone the "hairy eyeball" it was not caused by Latisse.


Denver Ophthalmologist
5.0 out of 5 stars 2 reviews

Latisse in the eye: No hairy eyeballs

+1

I have not heard of this urban tale of Latisse getting in the eye and causing hair growth. Latisse needs hair follicles in order to work and there are none in the eye, only on the eyelid. Latisse is also Lumigan, a glaucoma drop that is put directly into the eye and has been used for many years with no reports of hairy eyeballs, only eyelids.

Janet M. Neigel, MD
West Orange Oculoplastic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.